Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 37, NWS Corpus Christi, TX

October 10, 2005Kleberg County, Texas

NWS Corpus Christi, TX issued this tornado warning at Oct 10, 2005, 6:13 PM CDT for Kleberg County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2005, 6:13 PM CDT (23:13 UTC)
Expired
Oct 10, 2005, 6:53 PM CDT
In force
40 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 102314
TORCRP
TXC273-110000-
/O.NEW.KCRP.TO.W.0037.051010T2313Z-051011T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT MON OCT 10 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN KLEBERG COUNTY IN SOUTH TEXAS

* UNTIL 700 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  KINGSVILLE...MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RIVIERA BEACH AND RICARDO.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2758 9804 2759 9788 2755 9784 2755 9763
      2737 9756 2732 9756 2730 9758 2729 9753
      2728 9753 2728 9804

$$

GW
2 follow-up statements
000 
WWUS54 KCRP 102338
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
636 PM CDT MON OCT 10 2005

TXC273-110000-
/O.CON.KCRP.TO.W.0037.000000T0000Z-051011T0000Z/
KLEBERG-
636 PM CDT MON OCT 10 2005

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR 
KLEBERG COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ROTATION WITH A POSSIBLE TORNADO.  THIS STORM WAS LOCATED 8 
MILES NORTH OF LOYOLA BEACH...OR ABOUT 11 MILES EAST OF 
KINGSVILLE...MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WHICH WAS MOVING TOWARD KINGSVILLE HAS WEAKENED 
CONSIDERABLY...AND IS NOT SHOWING ROTATION.  THUS...THIS STORM IS 
NOT EXPECTED TO DEVELOP ANY LOW LEVEL CIRCULATION AT THIS TIME. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICARDO
AND RIVIERA BEACH.

LAT...LON 2758 9804 2759 9788 2755 9784 2755 9763
      2737 9756 2732 9756 2730 9758 2729 9753
      2728 9753 2728 9804

$$

GW
000 
WWUS54 KCRP 102353
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
652 PM CDT MON OCT 10 2005

TXC273-110002-
/O.CAN.KCRP.TO.W.0037.000000T0000Z-051011T0000Z/
KLEBERG-
652 PM CDT MON OCT 10 2005

...THE TORNADO WARNING FOR KLEBERG COUNTY HAS BEEN CANCELLED...

AT 650 PM...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM 
OVER CENTRAL KLEBERG COUNTY HAS WEAKENED AND LOST ITS 
ROTATION...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 2758 9804 2759 9788 2755 9784 2755 9763
      2737 9756 2732 9756 2730 9758 2729 9753
      2728 9753 2728 9804

$$

GW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 10, 2:56 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 10, 2:56 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 PM CDT MON OCT 10 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...COMPLICATED FORECAST
THROUGH THE SHORT TERM WITH LARGE UPPER LOW STILL OVER NEW MEXICO
AND WARM FRONTAL BOUNDARY LOCATED ALONG THE MIDDLE TEXAS COAST. IN
ADDITION...COASTAL TROF/LOW IS LOCATED JUST TO THE EAST OF BAFFIN
BAY. THIS TROF HAS KEPT STRONG LOW LEVEL MOISTURE CONVERGENCE
FOCUSED ABOUT 30 MILES OFFSHORE AND CONTINUOUS THUNDERSTORM
DEVELOPMENT OVER THE SAME AREAS OF THE MARINE ZONES. RADAR
INDICATES THAT 10 TO 15 INCHES OF RAIN HAS FALLEN OVER THE
OFFSHORE WATERS IN THE LAST 12 HOURS MAIN QUESTION FOR TONIGHT
AND AGAIN ON TUESDAY WILL BE RAIN CHANCES. UPPER LOW TO THE WEST
IS IN A FAVORABLE POSITION WITH AT LEAST ONE POTENT S/W EMBEDDED
EXPECTED TO ROUND THE BASE OF THE ENTIRE LOW AND EJECT ITSELF
ACROSS CENTRAL TEXAS OVERNIGHT. GIVEN STRONG VERTICAL
ASCENT...CONVECTION SHOULD BEGIN TO DEVELOP LATER THIS EVENING
OVER WEST-CENTRAL TX...AND MOVE EAST. WARM FRONT AND SFC TROF NEAR
THE COAST SHOULD PROVIDE ENOUGH FOCUS FOR AT LEAST SCATTERED
CONVECTION TO CONTINUE LATE TONIGHT OVER THE WATERS. WILL ALSO
HAVE 30 POPS OVER THE NORTH FOR LATE TONIGHT. SIGNIFICANT
DIFFERENCES BETWEEN THE GFS/ETA FOR TOMORROW. ETA IS QUITE A BIT
DRIER. WILL HAVE 40-50 POPS IN FOR TOMORROW AS
MOISTURE/INSTABILITY WILL BE SUFFICIENT...AND IT APPEARS THAT
STRONG SOUTHWEST FLOW THAT WAS PRESENT TODAY WILL RELAX AND BECOME
SOUTHEAST. WINDS WILL BE JUST AS TRICKY...WITH SOUTH/SOUTHEAST
FLOW PREVAILING OVER THE SOUTHERN COASTAL COUNTIES...AND MORE
EASTERLY FLOW OVER THE NORTHERN COUNTIES. HAVE ALSO SIDED WITH THE
WARMER ETA MOS NUMBERS FOR HIGHS ON TUESDAY.

&&

.MARINE...SFC LOW JUST EAST OF BAFFIN BAY HAS KEPT GRADIENT
TIGHTER OVER THE OFFSHORE WATERS THROUGHOUT MOST OF THE DAY. WINDS
STILL AROUND 20+KTS SO WILL HAVE SCA CONDITIONS FOR THE OFFSHORE
WATERS THROUGH THIS EVENING. SEAS OVER THE OFFSHORE WATERS AROUND
CONTINUING CONVECTION ALSO RUNNING ABOUT 7 FEET. THESE WILL COME
DOWN LATER TONIGHT. EXPECT SCEC CONDITIONS OVER THE NEARSHORE
WATERS AS WINDS INCREASE LATER TONIGHT.

&&

.AVIATION...VFR CONDS PREVAIL FROM LRD TO HBV TO BKS THROUGH THIS
EVENING. CLOUDS/SCATTERED SHOWERS WILL KEEP MVFR CIGS THIS
EVENING...AND TONIGHT. SCATTERED SHOWERS EXPECTED TO DEVELOP AGAIN
LATER TONIGHT ALONG THE COAST. PLENTY OF MOISTURE AND SCATTERED
SHOWERS WILL KEEP MVFR CIGS PREVAILING FOR TUESDAY.

&&

.LONG-TERM (WEDNESDAY THROUGH MONDAY)...ONE MORE DECENT CHANCE OF
RAIN WILL EXIST ON WEDNESDAY AS SHORTWAVE TROF LIFTS OUT OF THE
SOUTHERN ROCKIES.  WILL STILL SEE MODEST LOW-LEVEL MOISTURE AND JET
DYNAMICS AS WELL SO WILL KEEP CHC POPS DURING THE DAY.  GUIDANCE IS
SHOWING A DRYING TREND FOR THE LATTER HALF OF THE WEEK AS SOME DRIER
AIR MOVES INTO SOUTH TEXAS ON THE BACKSIDE OF A DEPARTING SHORTWAVE
TROF BEGINNING ON THURSDAY.  WILL KEEP THE SLIGHT CHC POPS FOR
THURSDAY...CUTTING BACK TO GHOST 10% POPS FOR THURSDAY NIGHT AND
FRIDAY.  FROM FRIDAY ON...THE REMAINDER OF THE EXTENDED PERIOD LOOKS
GOOD WITH PARTLY CLOUDY AND DRY CONDITIONS COMBINING WITH MID/UPPER
80 TEMPS.  MAY EVEN NEED TO RAISE TEMPS A BIT DURING THIS TIME
FRAME.  WINDS ARE EXPECTED TO INCREASE OVER THE WEEKEND AND INTO
NEXT WEEK AS THE NEXT TROF DIGS INTO THE WESTERN CONUS AND INTO THE
PLAINS.  GFS IS ADVERTISING A COLD FRONT BY EARLY NEXT WEEK (LATE
MONDAY ON THE 12Z RUN).  12Z UKMET LOOKS TO BE STRONGER WITH THE
THIS TROF AND ACTUALLY CUTS THE LOW OFF OVER THE SOUTHWEST SO WILL
HAVE TO WATCH THIS SCENARIO FOR NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  75  90  73  87  /  30  20  40  30  40
VICTORIA          86  70  84  68  86  /  40  30  50  30  40
LAREDO            93  74  91  74  91  /  10  30  40  30  40
ALICE             89  73  91  71  88  /  30  20  40  30  40
ROCKPORT          86  76  86  74  85  /  40  30  40  30  40
COTULLA           90  71  87  70  89  /  10  30  40  30  40
KINGSVILLE        89  75  91  72  88  /  30  20  40  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

SHORT TERM...91/DUNN
LONG TERM....94/MJ
Hazardous weather outlook, Oct 10, 10:13 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CDT MON OCT 10 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-102100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1013 AM CDT MON OCT 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF
SOUTH TEXAS TODAY AS A STRONG UPPER LEVEL DISTURBANCE MEANDERS
OVER THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION...A SURFACE
FRONTAL BOUNDARY IS LOCATED ALONG THE MIDDLE TEXAS COAST. SHOWER
AND THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE LATER THIS
AFTERNOON WHEN DAYTIME HEATING IS AT A MAXIMUM. SOME THUNDERSTORMS
COULD BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY COULD PRODUCE LOCALLY HEAVY RAIN ACROSS THE COASTAL BEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Oct 10, 5:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 PM CDT MON OCT 10 2005

TXZ242-243-102345-
KLEBERG-NUECES-
547 PM CDT MON OCT 10 2005

...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG AND NUECES COUNTIES...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BISHOP...OR 13 MILES NORTHEAST OF
KINGSVILLE...MOVING SOUTH AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY
HEAVY RAINFALL...WITH RAINFALL AMOUNTS BETWEEN 1 AND TWO INCHES
LIKELY.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:28 AM CDTMarine Weather StatementCRP92 min
Oct 10, 9:45 AM CDTSpecial Marine WarningCRP60 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.